Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 290, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2008, 5:17 PM CDT for Madison County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 5:17 PM CDT (22:17 UTC)
- Expired
- Jun 13, 2008, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Madison County, MO
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 132217
SVRLSX
MOC123-132300-
/O.NEW.KLSX.SV.W.0290.080613T2217Z-080613T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN SOUTHEAST MISSOURI
* UNTIL 600 PM CDT
* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS OF
60 TO 80 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF
SACO...OR 10 MILES SOUTH OF IRONTON...AND MOVING EAST AT 33 MPH.
* LOCATIONS IMPACTED INCLUDE...
FREDERICKTOWN...
JUNCTION CITY...
MARQUAND...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3731 9052 3757 9055 3760 9055 3760 9054
3764 9054 3765 9021 3764 9016 3731 9015
TIME...MOT...LOC 2217Z 254DEG 29KT 3747 9054
$$
JPK2 follow-up statements
000
WWUS53 KLSX 132237
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT FRI JUN 13 2008
MOC123-132300-
/O.CON.KLSX.SV.W.0290.000000T0000Z-080613T2300Z/
MADISON MO-
535 PM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN MADISON COUNTY...
AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
OF 60 TO 80 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
CATHERINE PLACE...OR ABOUT 7 MILES SOUTHWEST OF
FREDERICKTOWN...MOVING EAST AT 33 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CATHERINE PLACE...FREDERICKTOWN...JUNCTION CITY...MINE LA MOTTE AND
MARQUAND.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. TREES WERE
REPORTED DOWN ALONG HIGHWAY 49 IN IRON COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3731 9031 3750 9041 3756 9038 3764 9039
3765 9026 3765 9019 3764 9016 3731 9015
3731 9016
TIME...MOT...LOC 2235Z 254DEG 29KT 3751 9036
$$
JPK000
WWUS53 KLSX 132302
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT FRI JUN 13 2008
MOC123-132311-
/O.EXP.KLSX.SV.W.0290.000000T0000Z-080613T2300Z/
MADISON MO-
601 PM CDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE COUNTY.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACTROSS THE AREA
UNTIL 7:00 PM. HOWEVER SEVERE WEATHER IS NOT EXPECTED.
LAT...LON 3731 9031 3750 9041 3756 9038 3764 9039
3765 9026 3765 9019 3764 9016 3731 9015
3731 9016
TIME...MOT...LOC 2237Z 254DEG 29KT 3751 9034
$$
JPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:09 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 13, 4:09 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 409 PM CDT FRI JUN 13 2008 .DISCUSSION... /353 PM CDT FRI JUN 13 2008/ HAVE GONE AHEAD AND CANCELLED THE FLASH FLOOD WATCH EARLY FOR THE ENTIRE AREA. AREA OF SHRA AND TSRA OVER SRN MO WILL CONTINUE TO MOVE EWD AND AFFECT THE FAR SRN PART OF THE CWA LATE THIS AFTERNOON AND EARLY THIS EVENING. HAVE ADDED MENTION OF LOCALLY HEAVY RAINFALL IN REYNOLDS...IRON AND MADISON COUNTIES FOR EARLY THIS EVENING TO ACCOUNT FOR THIS. HOWEVER...THESE COUNTIES FLASH FLOOD GUIDANCE IS PRETTY HIGH AND HEAVY RAINFALL IS EXPECTED TO STAY SOUTH OF GOING WATCH...SO SEE NO NEED TO CONTINUE IT UNTIL 7 PM. PRECIPITATION MAY LINGER OVER SOUTHERN AND EASTERN CWA THROUGH THE EVENING...BUT SHOULD DIMINISH AS SHORTWAVE TROUGH PASSES EAST OF THE AREA. WILL CONTINUE TO MONITOR POTENTIAL FOR ISOLD SEVERE TSRA THROUGH EARLY THIS EVENING OVER SERN MO...AND ALSO OVER THE FAR NRN PART OF THE CWA. MLCAPES ARE 500-1000 J/KG OVER NRN MO ON LATEST SPC MESOANALYSIS WHICH IS ACTUALLY LESS THAN A FEW HOURS AGO. CANNOT RULE OUT THAT NRN PART OF THE CWA WILL SEE SOME ISOLD TSRA LATE THIS AFTERNOON. STRONG/POSSIBLY SVR TSRA IS POSSIBLE IN THIS AREA GIVEN DEEP LAYER SHEAR OF 60KTS...HOWEVER THINK CHANCE OF TSRA WILL DIMINISH QUICK THE NEXT 2 OR 3 HOURS WITH LOSS OF HEATING AND PASSAGE OF MAIN SHORTWAVE. ADDED AREA OF FOG ACROSS MOST OF THE CWA AFTER MIDNIGHT AS SKIES SHOULD CLEAR AND WINDS TURN LIGHT AS WINDS TURNS LIGHT. MODELS DO NOT BRING IN DRIER AIR TONIGHT FROM THE NORTHWEST AND THERE IS ADDED MOISTURE FROM RAIN THE PAST 24 HOURS. WILL CONTINUE TO MONITOR AS DENSE FOG IS A POSSIBLITY. AFTER A DRY SATURDAY AND SATURDAY NIGHT...MOVED UP CHANCES OF RAIN INTO SUNDAY AFTERNOON AS BOTH THE NAM/GFS ARE BRINGING A DECENT SHORTWAVE ACROSS THE REGION WITH AN ACCOMPANYING COLD FRONT. PROGGED MLCAPES OF 3000+ J/KG AND DEEP LAYER SHEAR OF 35-50KTS SUGGEST THE POTENTIAL FOR ADDITIONAL SEVERE WEATHER. MEDIUM RANGE MODELS ARE STILL IN GENERAL AGREEMENT THE EXTENDED PART OF THE FORECAST (MONDAY NIGHT TO NEXT FRIDAY) WITH MORE AMPLIFIED PATTERN. MODELS ARE SHOWING LARGE 500MB CLOSED LOW SITTING OVER THE NERN CONUS/SERN CANADA WEDNESDAY THROUGH FRIDAY WITH A NNE-SSW ORIENTED RIDGE AXIS WHICH MEANS SUSTAINED NWLY FLOW OVER MO/IL. USED A BLEND OF THE ECWMF AND GFS MEAN WHICH SHOWS SURFACE HIGH BUILDING IN UNDER THE DRY NORTHWESTERLY FLOW SO HAVE GONE DAY. 850MB TEMPERATURES WILL BE IN THE 8-12C RANGE TUESDAY THRU THURSDAY AND THE 14-18C RANGE ON FRIDAY. BRITT && .AVIATION... /132 PM CDT FRI JUN 13 2008/ FOR THE 18Z TAFS...THE LATEST SURFACE ANALYSIS SHOWS A WEAK COLD FRONT EXTENDING FROM EASTERN WISCONSIN THROUGH NORTHWEST MISSOURI AND SOUTHWEST INTO CENTRAL KANSAS. ISOLATED CONVECTION IS EXPECTED TO DEVELOP ALONG THE COLD FRONT MAINLY OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. AREA OF STRATIFORM RAIN WILL CONTINUE TO MOVE EAST NORTHEAST INTO STL...SUS TAF SITES. SURFACE WINDS WILL REMAIN LIGHT SOUTH AND SOUTHWEST PRIOR TO COLD FRONTAL PASSAGE. PATCHY LOW CIGS ARE STILL POSSIBLE OVER STL..SUS AREA THROUGH 2100 UTC. WILL STILL CONTINUE TO MONITOR LOW CIGS TREND DURING THE NEXT 2 TO 3 HOURS. STRONGER THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE SOUTHERN PART OF THE STATE THIS AFTERNOON AND WILL NOT AFFECT STL..SUS. COLD FRONT IS EXPECTED TO MOVE ACROSS STL..SUS AREA AFTER 22 UTC. PATCHY FOG IS POSSIBLE FOR ALL TAF SITES AFTER 0800 UTC. RP && .HYDROLOGY... LATEST RIVER FORECASTS ISSUED THIS AFTERNOON NOW HAVE RECORD OR NEAR RECORD CRESTS AT SITES ALONG THE MISSISSIPPI RIVER ABOVE THE CONFLUENCE WITH THE ILLINOIS RIVER...WITH POINTS TO THE SOUTH GOING INTO MAJOR OR NEAR MAJOR FLOOD. INCREASE IN CRESTS WITH NEW FORECAST ARE BASED ON HEAVY RAINFALL THAT OCCURRED UPSTREAM YESTERDAY AND LAST NIGHT. THE MISSOURI RIVER HAS CRESTED WITH THE FIRST FLOOD WAVE...BUT WILL REMAIN NEARLY STEADY UNTIL A SECOND CREST CAUSED BY PAST 2 DAY RAINFALL TOTALS MOVES DOWN THE RIVER EARLY NEXT WEEK. THE ILLINOIS RIVER AT HARDIN WILL GO INTO MAJOR FLOOD CAUSED PRIMARILY FROM BACKWATER FROM THE MISSISSIPPI RIVER. BRITT/MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 13, 3:36 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CDT FRI JUN 13 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 336 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS EVENING OVER PARTS OF SOUTHEAST MISSOURI. A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY DOWNPOURS. AREAS OF FOG IS EXPECTED TO DEVELOP ACROSS THE REGION LATE TONIGHT. SOME LOCATIONS MAY SEE VISIBILITIES FALL BELOW ONE MILE. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE AREAS OF FOG WILL DISSIPATE BY MID MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA SUNDAY AND SUNDAY NIGHT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO MONDAY. MODERATE TO MAJOR RIVER FLOODING IS EXPECTED ALONG PARTS OF THE MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EARLY THIS EVENING OVER PARTS OF SOUTHEAST MISSOURI. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Jun 13, 12:09 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1208 PM HAIL CENTRALIA 38.52N 89.13W
06/13/2008 E0.70 INCH MARION IL TRAINED SPOTTER
&&
EVENT NUMBER 00460
FGLASSLocal storm report, Jun 13, 12:24 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 PM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL TILDEN 38.21N 89.68W
06/13/2008 E0.75 INCH RANDOLPH IL TRAINED SPOTTER
&&
EVENT NUMBER 00461
FGLASSSpecial weather statement, Jun 13, 4:58 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 458 PM CDT FRI JUN 13 2008 MOZ074-084-085-099-132300- REYNOLDS MO-MADISON MO-IRON MO-ST. FRANCOIS MO- 458 PM CDT FRI JUN 13 2008 ...STRONG THUNDERSTORM MOVING ACROSS THE EASTERN OZARKS... AT 458 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF GLOVER...MOVING EAST AT 40 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN AS IT AFFECTS GLOVER...ROSELLE...FREDERICKTOWN...JUNCTION CITY...CATHERINE PLACE AND MINE LA MOTTE BETWEEN 500 PM AND 600 PM. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:53 AM CDT | Flash Flood Warning | LSX | Marion, Monroe, Shelby | 6 hr |
| Jun 13, 1:18 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 6 hr |
| Jun 13, 4:00 AM CDT | Flash Flood Warning | LSX | Moniteau | 6 hr |
| Jun 13, 5:58 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Osage | 5 hr |
| Jun 13, 7:01 AM CDT | Flash Flood Warning | LSX | Monroe | 4 hr |
| Jun 13, 10:59 AM CDT | Areal Flood Warning | LSX | Monroe | 5 hr |
| Jun 13, 11:09 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.